Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 207, NWS Austin/San Antonio, TX

October 31, 2005Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 31, 2005, 12:09 PM CST for Llano County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2005, 12:09 PM CST (18:09 UTC)
Expired
Oct 31, 2005, 1:00 PM CST
In force
51 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 130 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:25 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 311809
SVREWX
TXC299-311900-
/O.NEW.KEWX.SV.W.0207.051031T1809Z-051031T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1209 PM CST MON OCT 31 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  LLANO

* UNTIL 100 PM CST

* AT NOON CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES WEST OF LLANO...AND MOVING EAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE KINGSLAND...TOW AND SUNRISE
  BEACH VILLAGE.

LAT...LON 3088 9895 3057 9893 3056 9842 3090 9848

$$
3 follow-up statements
000 
WWUS54 KEWX 311820
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CST MON OCT 31 2005

TXC299-311900-
/O.CON.KEWX.SV.W.0207.000000T0000Z-051031T1900Z/
LLANO TX-
1220 PM CST MON OCT 31 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR LLANO COUNTY...

AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR LLANO...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE KINGSLAND...SUNRISE BEACH
VILLAGE AND TOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3088 9895 3057 9893 3056 9842 3090 9848

$$
000 
WWUS54 KEWX 311831
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1231 PM CST MON OCT 31 2005

TXC299-311900-
/O.CON.KEWX.SV.W.0207.000000T0000Z-051031T1900Z/
LLANO TX-
1231 PM CST MON OCT 31 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR LLANO COUNTY...

AT 1224 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED 7 MILES NORTHEAST
OF LLANO...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE KINGSLAND...SUNRISE BEACH
VILLAGE AND TOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3088 9895 3057 9893 3056 9842 3090 9848

$$
000 
WWUS54 KEWX 311856
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 PM CST MON OCT 31 2005

TXC299-311906-
/O.EXP.KEWX.SV.W.0207.000000T0000Z-051031T1900Z/
LLANO TX-
1256 PM CST MON OCT 31 2005

...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY EXPIRES AT 100 PM
CST...

THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED EAST OF LLANO COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3088 9895 3057 9893 3056 9842 3090 9848

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:33 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 31, 10:33 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CST MON OCT 31 2005

.UPDATE...COLD FRONT CURRENTLY JUST SOUTH OF A STEPHENVILLE..BROWNWOOD..
SAN ANGELO LINE MOVING SOUTHEAST ABOUT 20 KTS. SQUALL LINE CONTINUES
TO DEVELOP SOUTHWEST ALONG THE FRONT. MID TO UPPER 60S DEWPOINTS ACROSS
THE EASTERN HALF OF SOUTH CENTRAL TEXAS COMBINED WITH SOUTHERLY
FLOW OF 10 TO 15 KTS WILL BE ENOUGH TO BUILD STORMS MORE TO THE
SOUTHWEST ALONG THE FRONT AS IT ENTERS SOUTH CENTRAL TEXAS LATER THIS
AFTERNOON. WILL MAINTAIN SEVERE POTENTIAL FOR THE AFTERNOON.
CURRENT FORECAST ADVERTISES SCENARIO WELL SO NO UPDATE WILL BE
ISSUED AT THE PRESENT TIME.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

02/13
Hazardous weather outlook, Oct 31, 5:41 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 AM CST MON OCT 31 2005

TXZ171>173-183>194-202>209-217>225-228-011145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
541 AM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL COMBINE TO PRODUCE
SHOWERS THIS MORNING...AND A LINE OF STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS. LARGE
HAIL IS POSSIBLE...BUT DAMAGING WINDS ARE THE MAIN THREAT. THE
PRIMARY THREAT AREA IS ALONG AND NORTH OF INTERSTATE 10...
INCLUDING THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST LIKELY
TIME FOR SEVERE STORMS TO OCCUR IS BETWEEN 2 AND 8 PM THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:24 PM CSTSevere Thunderstorm WarningEWXBurnet21 min
Oct 31, 1:08 PM CSTSevere Thunderstorm WarningEWXWilliamson22 min
Oct 31, 1:27 PM CSTSevere Thunderstorm WarningEWXWilliamson48 min
Oct 31, 2:06 PM CSTSevere Thunderstorm WarningEWXKendall39 min
Oct 31, 2:29 PM CSTSevere Thunderstorm WarningEWXBlanco, Comal, Hays46 min
Oct 31, 3:01 PM CSTSevere Thunderstorm WarningEWXBastrop28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.